Alabama, 2005High Wind in Alabama, April 6, 2005
April 6, 2005 · NWS BMX · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 6, 7:40 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 6, 7:40 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
840 PM CDT WED APR 6 2005
MESOSCALE UPDATE...
TIGHT SURFACE PRESSURE GRADIENT HAS SHIFTED EASTWARD OVER WESTERN
ALABAMA. LIKEWISE...HIGH HELICITY VALUES...350 TO 450 M2/S2...HAVE
SHIFTED EAST TO ALABAMA. MUCAPE VARIED FROM 250 J/KG OVER EASTERN
ALABAMA TO 1000 J/KG OVER THE SOUTHWEST ALABAMA. BEST DCAPE WAS
ALSO LOCATED OVER SOUTHWEST ALABAMA.
CAPE IN THE -10C TO -30C ZONE HAS INCREASED TO 200 TO 400
J/KG...WHICH IS RELATIVELY HIGH AND INDICATIVE OF A HAIL THREAT.
RUC MODEL STILL INCREASES SBCAPE OVER WESTERN ALABAMA THROUGH THE
REMAINDER OF THE EVENING...AND ACROSS EASTERN ALABAMA AFTER
MIDNIGHT. IT ALSO KEEPS THE HELICITY VALUES RELATIVELY HIGH. IF
THE RUC IS ON THE RIGHT TRACK...SCATTERED CONVECTION COULD INTENSIFY
OVERNIGHT.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR
CENTRAL ALABAMA UNTIL 7 AM THURSDAY.
TORNADO WATCH IN EFFECT UNTIL 1 AM FOR MOST OF CENTRAL ALABAMA.
&&
03
Hazardous weather outlook, Apr 6, 12:30 PM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT WED APR 6 2005
ALZ011>015-017>050-071230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CDT WED APR 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE FORECAST
AREA THIS AFTERNOON AND TONIGHT. THE THREAT OF TORNADOES IS GREATEST
OVER SOUTH ALABAMA...WHILE THE THREAT OF HAIL AND DAMAGING WINDS IS
GREATEST OVER SOUTH AND WEST ALABAMA THROUGH TONIGHT.
THERE IS ALSO A RISK OF HEAVY RAINFALL THROUGH TONIGHT. SHOWERS AND
THUNDERSTORMS OVER WEST ALABAMA EARLY THIS AFTERNOON WILL SPREAD
SLOWLY EASTWARD ACROSS THE STATE. RAINFALL AMOUNTS OF 1 TO 3 INCHES
ARE POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF
CENTRAL ALABAMA. MINOR RIVER FLOODING WILL ALSO CONTINUE ON THE
LOWER ALABAMA RIVER.
.DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY).
A DEEP UPPER LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTH ALABAMA ON
THURSDAY. THE AIRMASS WILL BE UNSTABLE ENOUGH ACROSS THE EASTERN
COUNTIES FOR THE POSSIBILITY OF A FEW SEVERE STORMS...WITH THE MAIN
THREAT BEING LARGE HAIL.
RIVER FLOODING WILL CONTINUE THROUGH THE WEEKEND. FLOODING LEVELS
WILL BE DEPENDENT ON THE AMOUNT OF RAINFALL OVER THE NEXT 24 HOURS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED TODAY AND THURSDAY.
In the hours before
Local storm report, Apr 6, 5:51 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL DUNCANVILLE 33.06N 87.41W
04/06/2005 1.00 INCH TUSCALOOSA AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED NEAR DUNCANVILLE.
0548 PM FLASH FLOOD SULLIGENT 33.89N 88.13W
04/06/2005 LAMAR AL EMERGENCY MNGR
SOME ROADS FLOODED IN NORTHERN AND SOUTHERN PORTIONS OF
THE COUNTY. ALSO SOME CREEKS AND STREAMS FLOODING.
0602 PM TSTM WND DMG ALICEVILLE 33.13N 88.16W
04/06/2005 PICKENS AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON 17TH STREET NW NEAR THE
ALICE MANOR NURSING HOME AREA. PART OF ROOF BLOWN OFF
HOME IN ALICEVILLE.
&&
JSSSpecial weather statement, Apr 6, 6:52 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
752 PM CDT WED APR 6 2005
ALZ046-049-050-070145-
BARBOUR-BULLOCK-PIKE-
752 PM CDT WED APR 6 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE...BARBOUR AND BULLOCK
COUNTIES UNTIL 845 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES NORTHWEST OF LOUISVILLE...MOVING NORTHEAST AT 45
MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LOUISVILLE...
LINWOOD...CLIO...BANKS...UNION SPRINGS...CLAYTON...MOUNT ANDREW AND
MIDWAY THROUGH 845 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE GUSTY WINDS...CAPABLE OF
BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH
AS LAWN FURNITURE AND TRASH CANS...AS WELL AS SMALL HAIL UP TO ONE
HALF INCH IN DIAMETER. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW.
12/SIRMON
Local storm report, Apr 6, 7:49 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
849 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM WIND GUST 6 W SELMA 32.40N 87.14W
04/06/2005 40 MPH DALLAS AL FIRE DEPARTMENT
TREE DOWN ACROSS OLD MARION JCT RD (CO RD 44).
0715 PM WIND GUST 7 NE SELMA 32.51N 86.95W
04/06/2005 40 MPH DALLAS AL PUBLIC
TREE BLOWN DOWN ON A POWER LINE ON CO RD 86 IN THE VALLEY
GRANDE AREA, NORTH OF THE CITY OF SELMA.
0730 PM WIND GUST SELMA 32.41N 87.03W
04/06/2005 40 MPH DALLAS AL LAW ENFORCEMENT
POWER LINES DOWN AT MEMORIAL DRIVE AND ELKDALE IN THE
CITY OF SELMA.
&&
JSSLocal storm report, Apr 6, 8:08 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
908 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM NON-TSTM WND GST 6 E MAPLESVILLE 32.79N 86.78W
04/06/2005 41 MPH CHILTON AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROADS 15 AND 22 REPORTED BY MEDIA.
0730 PM NON-TSTM WND GST 6 NW SELMA 32.48N 87.11W
04/06/2005 40 MPH DALLAS AL EMERGENCY MNGR
TREES DOWN ACROSS COUNTY ROADS 37 AND 843.
&&
JSSSpecial weather statement, Apr 6, 9:09 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1009 PM CDT WED APR 6 2005
ALZ022-070345-
PICKENS-
1009 PM CDT WED APR 6 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 1045
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER COCHRANE...MOVING NORTHEAST AT 40 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MEMPHIS...COCHRANE...
PICKENSVILLE...ALICEVILLE...CARROLLTON...ETHELSVILLE...REFORM AND
GORDO THROUGH 1045 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
High Wind, Clay
- When
- April 6, 9:25 PM CST
- Where
- Clay forecast zone
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $22,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
One home sustained roof and porch damage near Delta. This damaging wind occurred behind the line of thunderstorms near the time the rain was ending. This event was believed to be caused by a gravity wave.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 6, 20051 death · 7 injured · $17 million · F3 · 158 events
- Tornadoes in Mississippi, April 6, 2005$8.6 million · F3 · 3 events
- Tornadoes in Mississippi, April 6, 2005$2.4 million · F2 · 2 events
- Tornadoes in Mississippi, April 6, 20052 injured · $500,000 · F2 · 2 events
- Tornado in Louisiana, April 6, 20052 injured · $250,000 · F2 · 1 event
- Tornadoes in Mississippi, April 6, 2005$815,000 · F1 · 2 events
- Tornadoes in Louisiana, April 6, 2005$120,000 · F1 · 3 events
- Tornado in Mississippi, April 6, 2005$50,000 · F1 · 1 event
- Flash Flood in Florida, April 6 to 7, 2005$150,000 · 1 event
- Flash Flood in Alabama, April 6, 2005$150,000 · 1 event
- Damaging Winds in Louisiana, April 6, 2005$65,000 · 58 kt wind · 4 events
- Tornado in Louisiana, April 6, 2005$20,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447779.